1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Fiasp in pump - sore sites

Discussion in 'Insulin Pump Forum' started by LizLola, Apr 22, 2017.

  1. LizLola

    LizLola Type 1 · Active Member

    Messages:
    35
    Likes Received:
    14
    Trophy Points:
    48
    Does anyone else have Fiasp in their pump?

    I have had it for the last two weeks.

    It is miraculous for after meal blood sugars. I wanted it to grapple with after breakfast highs which were uncontrollable on Novorapid. I was warned not to use it more than TWO minutes before a meal, which i stick to for lunch and dinner but now in the morning I take a correction dose plus one third of my before breakfast insulin, get showered etc and then take the rest of my breakfast dose before breakfast which has miraculously kept my after breakfast BS at 7.

    BUT - it irritates my sites - I have to change cannula every 48 hours, it leaves small pink lumps and I can see and feel the last 4 changes still.

    Anyone else finding this?

    Apart from this one thing, it's a miracle. Works like a dream. Control wonderful and easy.
     
  2. mentat

    mentat Type 1 · Well-Known Member

    Messages:
    407
    Likes Received:
    183
    Trophy Points:
    83
    Huh, I get that with NovoRapid.

    IMO, just change your sites regularly, OR, see if it helps to bolus with a pen and use the pump for basal.
     
  3. LizLola

    LizLola Type 1 · Active Member

    Messages:
    35
    Likes Received:
    14
    Trophy Points:
    48
    Oh, I change very regularly - every 48 hours as i have already said, instead of 3-4 days as usual. So that hasn't helped. I could bolus with the pen but that would mean those doses were not in the memory of the pump which would mess up the digital records and also its memory of whether there is insulin on board to calculate the next dose. i have dyscalculia so doing that myself is a no-go.
     
  4. mentat

    mentat Type 1 · Well-Known Member

    Messages:
    407
    Likes Received:
    183
    Trophy Points:
    83
    Hmm... you could actually bolus with the pump, but disconnect it first so the insulin just squirts into the air. And then bolus the same amount with a pen.
     
  5. LizLola

    LizLola Type 1 · Active Member

    Messages:
    35
    Likes Received:
    14
    Trophy Points:
    48
    I could indeed. But then I am injecting about 10 times a day into different parts of me and sites are precious - for the pump and for the sensor. i'd lose track. It's hard enough as it is!

    i think what I shall do is use it till the 670 comes out and when I get that go back to Novorapid as the pump will anticipate lows and highs and react in time.
     
  6. mentat

    mentat Type 1 · Well-Known Member

    Messages:
    407
    Likes Received:
    183
    Trophy Points:
    83
    Oh, I assumed you were using detachable cannulas.
     
  7. LizLola

    LizLola Type 1 · Active Member

    Messages:
    35
    Likes Received:
    14
    Trophy Points:
    48
    What I'm interested in is if anyone else has found this. And whether they are worried by the vitamin B content which has probably not been investigated for long term (ie lifetime or at least longer than 3 months or maybe 6 months) use. The small amounts of vitamin B or nicotinamide in the skin - will its build up be toxic? It's toxic acutely in large amounts. Is it irritant?
     
  8. LizLola

    LizLola Type 1 · Active Member

    Messages:
    35
    Likes Received:
    14
    Trophy Points:
    48
    I am - what I mean is if I take 10 boluses a day i would have to find 10 extra sites a day.
     
  9. tim2000s

    tim2000s Type 1 · Expert
    Retired Moderator

    Messages:
    8,900
    Likes Received:
    11,764
    Trophy Points:
    198
    @LizLola, there are a few people on Facebook that have mentioned similar discomfort and I'm seeing it from time to time with Fiasp too.

    What I'd warn you against with the 670 is the anticipatory nature of the algorithm. I've run a closed loop for more than six months and regardless of the level of anticipation, the limiting factor is insulin onset time. FIAsp works well for this, and is much better than Novorapid. I can see the benefits in my mid to late afternoon post prandial levels, even with closed loop.
     
  10. LizLola

    LizLola Type 1 · Active Member

    Messages:
    35
    Likes Received:
    14
    Trophy Points:
    48
    Thanks, Tim. That's interesting. i have completely annihilated my after breakfast whizz up into the clouds with Fiasp, by a correction plus 1/3 of before breakfast dose on waking, and taking the rest of the dose before breakfast. It's like magic. I love its action. But not loving what could be causing micro-scarring. And not too keen on the thought of the vitamin B build-up.

    i think I might try eating fewer carbs and see if that helps.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook